# SDR CA121207003

- Difficulty date: December 7, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 6,026 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 6120 · Propeller Controlling System
- Part: Plate
- Part number: 78713003
- Condition: Damaged
- Location: Prop Control
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) SL1156 PROVIDES A NEW PN PROP CONTROL DETENT PLATE TO REPLACE THE OLD PLATE. UPON INSTALLATION, ENGINEERS NOTED THAT WHILE THE MATERIAL MAY HAVE BEEN CHANGED, NOTHING ELSE HAS.  THE ATTACHED PICTURE SHOWS THAT NO MATTER WHERE THE PLATE IS ADJUSTED, 1 PROP CONTROL OR BOTH WILL NOT ENTER SMOOTHLY INTO THE DETENT SLOT.  ONCE THE CONTROL ENTERS THE SLOT, IT REQUIRES EXCESSIVE FORCE TO MOVE THE CONTROL TO THE BOTTOM OF THE DETENT.  THE FINGERS OF THE DETENT PLATE ARE NOT FLEXIBLE ENOUGH TO PERMIT THE PASSAGE OF THE CONTROL WITHOUT UNDUE FORCE.  THE UNDUE FORCE REQUIRED PUTS EXCESSIVE PRESSURE ON THE PLATE WHICH IS TRANSMITTED TO THE WEAK POINTS IDENTIFIED IN THE PICTURE AND CAUSING CRACKS IN THOSE AREAS WITHIN A VERY SHORT AMOUNT OF TIME.
